Psycho-Babble Medication Thread 749135

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

Skin rash

Posted by Forte562 on April 11, 2007, at 18:50:38

Has anyone had experience with a skin rash/angioedema on eyelid with Wellbutrin, cytomel, or provigil? Around my hairline at the temple, it almosts looks like the skin is burned. Any idea as to which would be the most likely cause? I do have a call into my psychiatrist. I've been on Wellbutrin SR (supposed to be 600 mg. but I've only been taking 400 mg - I know that 600 is considered too much)since 1991. Cytomel (25mcg) for 6 years and Provigil (300 mg - but lately 200 mg). I have been having a recurrence of depression at the present time. Any thoughts you might have would be appreciated.

 

Re: Skin rash

Posted by Forte562 on April 11, 2007, at 19:30:48

In reply to Skin rash, posted by Forte562 on April 11, 2007, at 18:50:38

Oh, I forgot to add two other things that I've taken recently: Flonase this morning and Ambien (10 mg.) last night. Lately after 16 years of taking Wellbutrin, I've been getting dizzy after taking my second 200 mg. SR tablet in the afternoon and yesterday at the beauty salon, I couldn't stand the feeling in my scalp of the stylist touching my scalp.

 

Re: Skin rash Forte562

Posted by Phillipa on April 11, 2007, at 22:03:48

In reply to Re: Skin rash, posted by Forte562 on April 11, 2007, at 19:30:48

I wish I could help. Besides the pdoc maybe see a dermatologist about the rash? Love Phillipa

 

Re: Skin rash

Posted by Forte562 on April 11, 2007, at 22:07:52

In reply to Re: Skin rash Forte562, posted by Phillipa on April 11, 2007, at 22:03:48

Phillipa,

Thanks for your concern. I haven't heard back from the doctor. I'm just feeling so bad physically and mentally and I'm not sure what's causing it.

 

Re: Skin rash

Posted by TheMeanReds on April 12, 2007, at 13:00:00

In reply to Re: Skin rash, posted by Forte562 on April 11, 2007, at 22:07:52

Thats odd. Have you been doing any heavy sweating, like activities in the sun?

I get sweat acne around my forehead hairline, if I do.

Also, have you switched shampoos?

 

Re: Skin rash

Posted by Forte562 on April 12, 2007, at 13:23:23

In reply to Re: Skin rash, posted by TheMeanReds on April 12, 2007, at 13:00:00

I have been using my SAD 10,000 lux light - is there a photosensitivity thing possible going on? I haven't been doing anything causing me to sweat unusually.
The shampoo thing is possibly a factor in that I used Loprox shampoo last but I think this is independent of a shampoo reaction - my scalp has been acting up (started 3 years ago and 6 months after beginning provigil) and it hasn't been determined if it is psoriasis or Seborrheic Dermatitis.
Probably of more concern is the drop in mood later in the day every day now so I think that probably implicates the provigil.
I still haven't heard back from my psychiatrist what he thinks I should change.

 

Re: Skin rash

Posted by TheMeanReds on April 12, 2007, at 13:46:15

In reply to Re: Skin rash, posted by Forte562 on April 12, 2007, at 13:23:23

I dont have any experience in your psych meds, but have had my fare share of skin probs.

Maybe to prevent the drop in mood in mid day, switch the time of dosing of meds? If its safe and all that good stuff.

 

Re: Skin rash

Posted by Forte562 on April 12, 2007, at 13:59:30

In reply to Re: Skin rash, posted by TheMeanReds on April 12, 2007, at 13:46:15

Now that I think about it, I have been sitting under my 10,000 lux SAD lights for loner than recommended in hopes of it helping with my depression - maybe that and a combination of the medicines is a factor.
I've been looking for research and haven't come up with anything. Also, I've heard of a serotonin syndrome - although the medicines I'm taking don't increase it much, I know that the light does.

 

Re: Skin rash

Posted by Forte562 on April 12, 2007, at 19:13:26

In reply to Re: Skin rash, posted by Forte562 on April 12, 2007, at 13:59:30

I am working out a theory that involves my overuse of my SAD light. I feel that I forgot that this light is actually a type of drug and I was overdosing with my use of it. The lesson I seem to keep having to learn is that I tend to overdo things and need to work on balance. I probably don't need the light at all, especially as much as I was using it. I will get back as to my findings - I am stopping the light and have a good hunch that I created my own problems. I tend to always try too hard and do too much - I have good intentions, but can get carried away. Also, I have to accept that mild "down" moods are normal and don't necessarily mean I need to do anything different, such as changing drugs or using the light, for example. Also, I'm seeing how it is possible to consider throwing out something that is actually working fine (like my current meds were) for the wrong reason. And I have another clue that SSRIs would not help me, as in the past when they basically made me a "zombie".

 

Re: Skin rash Forte562

Posted by Phillipa on April 12, 2007, at 19:14:00

In reply to Re: Skin rash, posted by Forte562 on April 12, 2007, at 13:59:30

Forte not to worry you but if psoriasis it is considered an autoimmune disorder could it be realted to addison's disease as my Mother had both? A google would reassure you. And today did the pdoc call? Love Phillipa

 

Re: Skin rash

Posted by Forte562 on April 12, 2007, at 19:19:28

In reply to Re: Skin rash Forte562, posted by Phillipa on April 12, 2007, at 19:14:00

Phillipa, thanks for the thought (I read the symptoms of Addison's and don't think it applies). I think I need to have a physical and get a blood workup just to make sure there isn't something else going on.

 

Re: Skin rash

Posted by Forte562 on April 12, 2007, at 19:38:37

In reply to Re: Skin rash, posted by Forte562 on April 12, 2007, at 19:19:28

My pdoc just called and said my theory about the SAD light could be correct and agreed I should stop it and give myself 2-3 weeks to see if things settle down. I also told him that I wanted a Wellbutrin blood level check if I'm going to take the 600 mg and that has been ordered, also.

 

Re: Skin rash Forte562

Posted by Phillipa on April 12, 2007, at 20:34:03

In reply to Re: Skin rash, posted by Forte562 on April 12, 2007, at 19:38:37

Forte that is great be you're relieved? Love Phillipa a pun a light at the end of the tunnel.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.